Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 9, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jun 15, 2007, 3:34 PM MDT for 5 counties in Idaho. It took effect at Jun 16, 2007, 12:40 PM MDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2007, 3:34 PM MDT (21:34 UTC)
- In effect from
- Jun 16, 2007, 12:40 PM MDT
- Expired
- Jun 17, 2007, 3:00 PM MDT
- In force
- 26 hr
- Issued by
- NWS Boise, ID
Counties Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 130 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 152134 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 334 PM MDT FRI JUN 15 2007 IDZ016-028-160645- /O.NEW.KBOI.WI.Y.0009.070617T0900Z-070617T2100Z/ WESTERN MAGIC VALLEY-CAMAS PRAIRIE- 334 PM MDT FRI JUN 15 2007 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND ADVISORY FOR THE MAGIC VALLEY AND CAMAS PRAIRIE FROM 3 AM TO 3 PM MDT SUNDAY. A COLD FRONTAL PASSAGE SATURDAY EVENING WILL BE FOLLOWED BY VERY WINDY CONDITIONS ACROSS THE MAGIC VALLEY AND CAMAS PRAIRE THROUGH 3 PM SUNDAY. BUILDING HIGH PRESSURE WILL COMBINE WITH MIXING OF STRONG WINDS ALOFT DUE TO COLD AIR ADVECTION TO BRING VERY WINDY CONDITIONS TO THE MAGIC VALLEY AND CAMAS PRAIRIE...BEGINNING SUNDAY AT 3 AM AND LINGERING THROUGH 3 PM SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWUS75 KBOI 160429 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1029 PM MDT FRI JUN 15 2007 IDZ016-028-161230- /O.CON.KBOI.WI.Y.0009.070617T0900Z-070617T2100Z/ WESTERN MAGIC VALLEY-CAMAS PRAIRIE- 1029 PM MDT FRI JUN 15 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM MDT SUNDAY FOR THE CAMAS PRAIRIE AND WESTERN MAGIC VALLEY... A COLD FRONTAL PASSAGE SATURDAY EVENING WILL BE FOLLOWED BY VERY WINDY CONDITIONS ACROSS THE MAGIC VALLEY AND CAMAS PRAIRIE INTO SUNDAY AFTERNOON. HIGH PRESSURE BEHIND THE FRONT WILL BUILD RAPIDLY INTO THE REGION. IN ADDITION...STRONG WEST WINDS ALOFT WILL BE BROUGHT DOWN TOWARD THE SURFACE. THESE FACTORS WILL COMBINE TO CREATE STRONG WINDS BEGINNING VERY EARLY SUNDAY MORNING AND LASTING INTO SUNDAY AFTERNOON. IT IS UNUSUAL FOR WINDS TO BE THIS STRONG IN THE MORNING HOURS...EVEN AFTER A FRONTAL PASSAGE. YOU ARE ENCOURAGED TO TAKE PRECAUTIONS SATURDAY AND SECURE ITEMS THAT MAY BE EASILY BLOWN AWAY DURING THE EARLY MORNING HOURS SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SP
000 WWUS75 KBOI 161206 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 605 AM MDT SAT JUN 16 2007 IDZ016-028-162015- /O.EXT.KBOI.WI.Y.0009.070617T1200Z-070618T0200Z/ WESTERN MAGIC VALLEY-CAMAS PRAIRIE- 605 AM MDT SAT JUN 16 2007 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 8 PM MDT SUNDAY FOR THE WESTERN MAGIC VALLEY AND CAMAS PRAIRIE... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 8 PM MDT SUNDAY. A COLD FRONTAL PASSAGE SATURDAY EVENING WILL BE FOLLOWED BY A TIGHTENING SURFACE PRESSURE GRADIENT WHICH WILL LEAD TO VERY WINDY CONDITIONS ACROSS THE MAGIC VALLEY AND CAMAS PRAIRIE INTO LATE SUNDAY AFTERNOON. IN ADDITION...STRONG WEST WINDS ALOFT WILL BE BROUGHT DOWN TOWARD THE SURFACE TO HELP STRENGTHEN SURFACE WINDS. YOU ARE ENCOURAGED TO TAKE PRECAUTIONS SATURDAY AND SECURE ITEMS THAT MAY BE EASILY BLOWN AWAY ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 161840 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1240 PM MDT SAT JUN 16 2007 IDZ028-161945- /O.CAN.KBOI.WI.Y.0009.070617T1200Z-070618T0200Z/ CAMAS PRAIRIE- 1240 PM MDT SAT JUN 16 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY IN THE CAMAS PRAIRIE. WEST WINDS WILL GUST TO 25 MPH BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ IDZ030-170400- /O.EXB.KBOI.WI.Y.0009.070617T1500Z-070617T2100Z/ SOUTHERN TWIN FALLS COUNTY- 1240 PM MDT SAT JUN 16 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 9 AM MDT TO 3 PM MDT SUNDAY. A COLD FRONTAL PASSAGE TONIGHT WILL BE FOLLOWED BY VERY WINDY CONDITIONS SUNDAY. SUSTAINED WEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL SLOWLY DIMINISH LATER IN THE AFTERNOON. TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ016-170400- /O.EXT.KBOI.WI.Y.0009.070617T1500Z-070617T2100Z/ WESTERN MAGIC VALLEY- 1240 PM MDT SAT JUN 16 2007 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY IS NOW IN EFFECT FROM 9 AM MDT TO 3 PM MDT SUNDAY. A COLD FRONTAL PASSAGE TONIGHT WILL BE FOLLOWED BY VERY WINDY CONDITIONS ACROSS THE MAGIC VALLEY SUNDAY. SUSTAINED WEST WINDS WILL REACH 30 MPH WITH GUSTS TO 40 MPH. TAKE PRECAUTIONS TO SECURE LOOSE ITEMS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 170337 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 937 PM MDT SAT JUN 16 2007 IDZ016-030-171200- /O.CON.KBOI.WI.Y.0009.070617T1500Z-070617T2100Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 937 PM MDT SAT JUN 16 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM MDT SUNDAY. A COLD FRONT THAT PASSED THROUGH THE REGION THIS EVENING WILL BE FOLLOWED BY VERY WINDY CONDITIONS ACROSS THE MAGIC VALLEY SUNDAY. SUSTAINED WEST WINDS WILL REACH 30 MPH WITH GUSTS TO 40 MPH. PLEASE TAKE PRECAUTIONS NOW TO SECURE LOOSE ITEMS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SP
000 WWUS75 KBOI 170940 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 340 AM MDT SUN JUN 17 2007 IDZ016-030-172100- /O.CON.KBOI.WI.Y.0009.070617T1500Z-070617T2100Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 340 AM MDT SUN JUN 17 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON. A COLD FRONT THAT PASSED THROUGH THE REGION YESTERDAY WILL BE FOLLOWED BY VERY WINDY CONDITIONS ACROSS THE MAGIC VALLEY TODAY. SUSTAINED WEST WINDS WILL REACH 30 MPH WITH GUSTS TO 40 MPH. PLEASE TAKE PRECAUTIONS NOW TO SECURE LOOSE ITEMS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 172049 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 249 PM MDT SUN JUN 17 2007 IDZ016-030-172200- /O.EXP.KBOI.WI.Y.0009.000000T0000Z-070617T2100Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 249 PM MDT SUN JUN 17 2007 ...WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON. SUSTAINED WEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH LATE AFTERNOON THEN DECREASE TO 15 MPH OR LESS EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 15, 3:34 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 15, 3:34 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
334 PM MDT FRI JUN 15 2007
.SHORT TERM...TONIGHT THROUGH SUNDAY...COLD FRONT WILL BRING
BREEZY AND COOLER WEATHER TO OREGON SATURDAY AND SW IDAHO SATURDAY
NIGHT AND SUNDAY. LOCALLY VERY WINDY CONDITIONS ARE EXPECTED AS
WELL. PRIOR TO THE FRONT....TONIGHT WILL BE MILD AS THE THERMAL
AXIS EXPANDS OVER OUR CWFA. AN UPPER LEVEL LOW IN THE GULF OF
ALASKA WILL DROP INTO NW U.S. EARLY SATURDAY MORNING FOR
INCREASING SW WINDS ALOFT OVER OREGON AND AN INCREASE IN MOISTURE
FAR NORTHERN ZONES. UPSTREAM/OFFSHORE MOISTURE IS LACKING BUT THE
COMBINATION OF LIFT FROM THE APPROACHING UPPER LOW AND THE HIGHER
MOUNTAINS WILL INCREASE LIFT AND RH ENOUGH OVER THE MOUNTAINS FOR
ISOLATED SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS. PROFILES
SUPPORT GUSTY WINDS TO 40 MPH WITH THUNDERSTORMS. WARMEST HIGHS
SATURDAY WILL BE IN THE HAGERMAN-MAGIC VALLEY AREA FURTHEST AWAY
FROM THE FRONT. HIGH PRESSURE WILL SURGE THROUGH SE OREGON IN THE
LATE AFTERNOON AND EVENING...AND THROUGH SW IDAHO LATE AT NIGHT
THROUGH EARLY MORNING...INCREASING WINDS TO ADVISORY LEVELS IN THE
MAGIC VALLEY AND CAMAS PRAIRIE. A 35KT SPEED MAX AT H7 WILL PUSH
THROUGH FAR S CENTRAL IDAHO THROUGH NOONTIME FOR VERY WINDY
CONDITIONS UNTIL 3 PM. SURFACE PRESSURE GRADIENT DECREASES TO
AROUND 4 MBS KTWF-KBKE BY 6 PM AND A COOLER NIGHT IS ON TAP.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...MODEL CONTINUITY IS A
LITTLE BETTER THAN YESTERDAY BUT CONSISTENCY BETWEEN MODELS IS STILL
MUCH LESS THAN PERFECT. SO UNCERTAINTY REMAINS THE WORD OF THE DAY.
FOR EXAMPLE...ON MONDAY THE CANADIAN AND SOME OF THE NCEP ENSEMBLE
MEMBERS STILL HAVE THE TROUGH PARKED OVER WASHINGTON/ OREGON WHILE
THE OTHER MODELS HAVE IT WELL EAST OF THE ROCKIES WITH HEIGHTS
REBUILDING OVER OUR CWFA. CONFIDENCE IMPROVES BY MID WEEK. HPC LIKES
THE DEEPENING TROUGH OFF THE B.C. COAST CENTERED NEAR 140W. THIS
SUPPORTS RIDGING OVER THE NORTHERN ROCKIES...SO THE WARMING TREND
DOES SEEM TO BE VALID. WE MADE NO SIGNIFICANT CHANGES. THE OUTLOOK
CONTINUES DRY WITH TEMPERATURES WARMING FROM NEAR NORMAL MONDAY TO
10 DEGREES ABOVE NORMAL WEDNESDAY. HAVE MADE FEW CHANGES TO THE
LATTER PART OF THE EXTENDED AS WELL...AS MODEL UNCERTAINTY CONTINUES
THROUGH FRIDAY. THUS...TEMPERATURES STILL WARM THROUGH THURSDAY BUT
DECREASE SLIGHTLY ON FRIDAY AS UPPER LEVEL LOW DIGS FURTHER INLAND.
HAVE KEPT POPS TO A MINIMUM FOR NOW...AS TIMING OF SHORTWAVE IS
UNCERTAIN.
&&
.AVIATION...FOR SOUTHEAST OREGON AND SOUTHWEST IDAHO VFR WILL
CONTINUE THROUGH SATURDAY MORNING WITH MOSTLY CLEAR SKIES OVER THE
SOUTH AND INCREASING MID LEVEL CLOUDS OVER THE NORTH. ISOLATED
THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON...MAINLY OVER THE
MOUNTAINS NORTH OF BOISE. ISOLATED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH SATURDAY NIGHT AS A PACIFIC COLD FRONT MOVES
THROUGH. AHEAD OF THE FRONT SATURDAY AFTERNOON SOUTHWEST SURFACE
WINDS 15-25 KTS WILL DEVELOP ACROSS SOUTHEAST OREGON AND SOUTHWEST
IDAHO. SATURDAY EVENING WINDS WILL SHIFT TO NORTHWEST AND INCREASE
TO 20-30 KTS WITH AREAS OF 25-35 KTS EAST OF BOISE SUNDAY MORNING.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR IDZ418-IDZ419.
WIND ADVISORY FROM 3 AM TO 3 PM MDT SUNDAY FOR IDZ016-IDZ028.
OR...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR ORZ636-ORZ637.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....JT/MT
AVIATION.....JTHazardous weather outlook, Jun 15, 5:44 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 544 AM MDT FRI JUN 15 2007 IDZ011>016-028>030-ORZ061>064-161145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 544 AM MDT FRI JUN 15 2007 /444 AM PDT FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:21 AM MDT | Fire Weather Watch | BOI | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.